MAUDE Adverse Event Report: PENUMBRA, INC. LANTERN DELIVERY MICROCATHETER; DQY

PENUMBRA, INC. LANTERN DELIVERY MICROCATHETER; DQY
Catalog Number PXSLIMLAN135T90
Medical Device Problem Codes Physical Resistance (2578); Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/05/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Results: the lantern delivery microcatheter (lantern) was ovalized on its distal tip, approximately 134.0 cm from the hub.Conclusions: evaluation of the returned device revealed that the distal tip was ovalized.This damage may have occurred due to forceful gripping or pinching of the lantern during insertion into the parent catheter, and likely contributed to the inability to advance the coils during the procedure.The coils mentioned in the complaint were not returned for evaluation.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure using a lantern delivery microcatheter (lantern).During the procedure, while attempting to advance ruby coils through the lantern, the physician encountered resistance and was unable to advance the coils.Therefore, the devices were removed.It was reported that the tip of the lantern had become ovalized.Thereafter, the procedure was completed using a new lantern and the same ruby coils.There was no report of an adverse effect to the patient.

Brand Name
LANTERN DELIVERY MICROCATHETER
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key6615065
Report Number3005168196-2017-00865
Device Sequence Number16406312
Product Code DQY
UDI-Device Identifier00814548016665
UDI-Public00814548016665
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K152840
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/08/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date07/13/2019
Device Catalogue NumberPXSLIMLAN135T90
Device Lot NumberF70582
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/17/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/08/2017
Initial Report FDA Received Date06/06/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1